View Complete Reference

Kazemitabar, Jal and Kazemitabar, Jav (2019)

Measuring the conformity of distributions to Benford's law

Communications in Statistics - Theory and Methods, pp. 1-7.

ISSN/ISBN: Not available at this time. DOI: 10.1080/03610926.2019.1590599



Abstract: We propose a new approach to explore Benfordís law. We take the uniform interpretation of Benfordís law and relax the modulus to define a range of Benford-like characteristics. We then show all fat-tailed distributions approximately satisfy Benfordís law. Our theory shows Benfordís law is a natural property of Riemannian sums for continuous probability densities. Our simulations corroborate this connection.


Bibtex:
@article{, author = {Jalil Kazemitabar and Javad Kazemitabar}, title = {Measuring the conformity of distributions to Benford's law}, journal = {Communications in Statistics - Theory and Methods}, volume = {0}, number = {0}, pages = {1-7}, year = {2019}, publisher = {Taylor & Francis}, doi = {10.1080/03610926.2019.1590599}, URL = {https://doi.org/10.1080/03610926.2019.1590599}, eprint = {https://doi.org/10.1080/03610926.2019.1590599} }


Reference Type: Journal Article

Subject Area(s): Analysis, Statistics